Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An approximate solution of the Riccati matrix equation


Authors: M. S. Henry and F. M. Stein
Journal: Proc. Amer. Math. Soc. 25 (1970), 8-12
MSC: Primary 34.04
DOI: https://doi.org/10.1090/S0002-9939-1970-0261065-4
MathSciNet review: 0261065
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Riccati matrix equation has been the subject of several recent papers. In the present paper, the solution to this equation is approximated by a sequence of matrices whose elements are rational functions. It is shown that the sequence converges uniformly to the solution. Furthermore, each element of the sequence is constructed from a matrix polynomial which is in a sense the best approximation to the solution of the linear system associated with the Riccati matrix equation.


References [Enhancements On Off] (What's this?)

  • [1] E. A. Coddington and N. Levinson, Theory of ordinary differential equations, McGraw-Hill, New York, 1965. MR 0069338 (16:1022b)
  • [2] P. J. Davis, Interpolation and approximation, Blaisdell, Waltham, Mass., 1963. MR 28 #393. MR 0157156 (28:393)
  • [3] D. Jackson, The theory of approximation, Amer. Math. Soc. Colloq. Publ., vol. XI, Amer. Math. Soc., Providence, R. I., 1930. MR 1451140 (98a:01022)
  • [4] W. T. Reid, Riccati matrix differential equations and non-oscillation criteria for associated linear differential systems, Pacific J. Math. 13 (1963), 665-685. MR 27 #4991. MR 0155049 (27:4991)
  • [5] G. F. Simmons, Introduction to topology and modern analysis, McGraw-Hill, New York, 1963. MR 26 #4145. MR 0146625 (26:4145)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34.04

Retrieve articles in all journals with MSC: 34.04


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1970-0261065-4
Keywords: Riccati matrix equation, associated Riccati system, best approximation, matrix polynomial, bounded linear operation, Banach algebra, rational function, rate of convergence
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society